Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 25, 2001, 12:23 PM EST for Alachua County, Bradford County, Union County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 25, 2001, 12:23 PM EST (17:23 UTC)
- Expired
- Mar 25, 2001, 1:15 PM EST
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Alachua County, FL, Bradford County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 89 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 1:00 PM EST | Thunderstorm Wind | Lake Butler, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
317 WUUS52 KJAX 251723 SVRJAX FLC001-007-125-251815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1223 PM EST SUN MAR 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ALACHUA COUNTY IN NORTHERN FLORIDA BRADFORD COUNTY IN NORTHERN FLORIDA EASTERN UNION COUNTY IN NORTHERN FLORIDA * UNTIL 115 PM EST * AT 1223 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTH OF BROOKER... OR ABOUT 7 MILES SOUTHEAST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 115 PM EST... BROOKER AND LA CROSSE... NEW RIVER AND SAMPSON... JOHNSTOWN... LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 2987 8248 2974 8233 2986 8203 3013 8233 $$ MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:50 AM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 25, 9:50 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EST SUN MAR 25 2001
PRE-FRONTAL TROUGH IS ACROSS OUR NORTHWESTERN ZONES AND EXTENDS
SOUTHWARD TO AQQ. EXPECT TSTMS IN SUWANNEE VALLEY IN NEXT TWO HOURS.
NEW MESOETA BRINGS VORT MAX AND STRONGEST LIFT OVER AREA FROM JAX TO
LAKE CITY BY 18Z AND NIP TO OCF BY 21Z. WILL UPDATE FOR WORDING AND
TWEAK TEMPS NEAR COAST WHERE IT IS ALREADY IN MID 60S.
MARINE...WINDS ARE& NOW WEST. NO CHANGES OTHER THAN COSMETIC TO
CURRENT PKG.
.JAX...
GA...RIVER FLOOD WARNING FOR ALTAMAHA RIVER @ CHARLOTTE & BAXLEY.
RIVER FLOOD WARNING FOR SATILLA RIVER @ ATKINSON.
FL...NONE.
TRABERTIn the hours before
Special weather statement, Mar 25, 11:30 AM EST, 53 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EST SUN MAR 25 2001 A BAND OF RAIN WITH EMEDDED THUNDERSTORMS WILL SWEEP OVER THE REGION TODAY. THE RAIN WILL BE HEAVY AT TIMES AS THIS BAND MOVES RAPIDLY EASTWARD AROUND 30 MPH. IN ADDITION...A FEW STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTING...GUSTY WINDS TO AROUND 45 MPH AND SMALL HAIL. THE HEAVIEST RAIN IS EXPECTED TO PASS AND BE EAST OF THE REGION BY MID AFTERNOON. ALTHOUGH SOME OF THE STORMS HAVE THE CAPABLILITY OF BEING STRONG...THEY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA AND SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.